Alert archive / Oklahoma / River Flood Advisories in 2013

River Flood Advisory 1, NWS Tulsa, OK

April 3, 2013Pushmataha County, Oklahoma

NWS Tulsa, OK issued this river flood advisory at Apr 3, 2013, 8:35 AM CDT for Pushmataha County, Oklahoma. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Apr 3, 2013, 8:35 AM CDT (13:35 UTC)
Expired
Apr 3, 2013, 2:21 PM CDT
In force
6 hr
Issued by
NWS Tulsa, OK

County Pushmataha County, OK

The radar

The Western Arkansas radar (KSRX), 134 km from the middle of the area, began a volume at 13:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Kiamichi River near Antlers (ANTO2). The gauge peaked at 21.45 ft at Apr 3, 2013, 9:00 PM CDT.

actionminormoderate10203004/0304/04
Action stage
24 ft
Minor stage
25 ft
Moderate stage
29 ft
Major stage
35 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07336200, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this river flood advisory went out at Apr 3, 6:44 AM CDT, 1 hour 51 minutes earlier.

Area forecast discussion, Apr 3, 6:44 AM CDT, 1 hour 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
644 AM CDT WED APR 3 2013

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM.
CEILINGS BECOMING MVFR AS RAIN MOVES ACROSS EASTERN OK
INTO WESTERN AR. POTENTIAL IFR CEILINGS AT SITE KMLC
WHERE PRECIPITATION EXPECTED TO BE HEAVIEST.

&&

.PREV DISCUSSION... /ISSUED 331 AM CDT WED APR 3 2013/

DISCUSSION...
AREA RADARS SHOWING RATHER SPOTTY PRECIP COVERAGE ACROSS PARTS OF
THE FORECAST AREA...WITH THE WIDESPREAD ONGOING CONVECTION ACROSS
TX/LA CURRENTLY STEALING THE SHOW. UPPER LOW ACROSS NRN NM WILL MOVE
INTO THE OK/TX PANHANDLES TODAY...WITH A DECENT COUPLED JET PATTERN
DEVELOPING ACROSS NRN TX INTO SERN OK. LARGE SCALE LIFT SHOULD
RESULT IN AN EXPANDING AREA OF PRECIPITATION TODAY...WITH BEST RAIN
CHANCES REMAINING ACROSS SE OK/WCNTRL AR INTO TONIGHT AS THE UPPER
LOW SLIDES EAST ALONG THE RED RIVER.

HEAVIEST RAINS FROM TUESDAY IMPACTED SE OK...WITH A BAND OF 2-4
INCHES OBSERVED ACROSS PARTS OF PITTSBURG...LATIMER...LEFLORE AND
PUSHMATAHA COUNTIES. 3 HOUR FFG VALUES HAVE DIPPED TO AROUND
25-.50" IN PARTS OF THESE COUNTIES...SO WILL PLAN ON AN AREAL FLOOD
WATCH FOR TODAY AND TONIGHT. ADDITIONAL RAINFALL AMOUNTS AREN'T
EXPECTED TO BE AS EXTREME AS TUESDAY...BUT COULD SEE ANOTHER 1-1.5"
WHICH COULD LEAD TO FLOODING OF LOW-LYING AREAS AND LOCAL STREAMS.

PRECIPITATION WILL BE TAPERING OFF ON THURSDAY AS THE UPPER LOW
PULLS EAST OF THE AREA.

A WARMING TREND IS EXPECTED FOR FRIDAY THROUGH THE WEEKEND...WITH
AFTERNOON TEMPS RETURNING TO THE 70S. FRIDAY/SATURDAY LOOKING DRY AT
THIS TIME...AND WILL KEEP THE LOW POPS BY SUNDAY AS A WEAK WAVE
PASSES ACROSS. SIGNIFICANT DIFFERENCES NOTED WITH THE LATEST ECMWF
CONCERNING THE NEXT UPPER SYSTEM FOR EARLY NEXT WEEK. 00Z ECMWF IS
MUCH FASTER EJECTING THE SYSTEM E...WITH THE GEM/DGEX REMAINING THE
SLOWEST AND THE GFS OFFERING A COMPROMISE. WOULD LIKE TO SEE MORE
CONSISTENCY BEFORE MAKING ANY SIGNIFICANT CHANGES...BUT APPEARS
WE'LL HAVE A DECENT SHOT AT THUNDERSTORMS EARLY NEXT WEEK FOLLOWED
BY ANOTHER COOLDOWN IN THE TUESDAY/WEDNESDAY TIMEFRAME.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   45  38  61  40 /  90  60  20   0
FSM   48  39  58  38 /  90  70  50   0
MLC   47  39  56  39 /  90  70  40   0
BVO   47  36  61  34 /  90  50  20   0
FYV   44  36  55  32 /  80  70  40   0
BYV   46  35  53  34 /  60  70  50   0
MKO   46  38  58  38 /  90  70  30   0
MIO   48  36  60  35 /  80  50  30   0
F10   46  38  58  40 /  90  60  30   0
HHW   50  41  57  39 /  90  70  40  10

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...FLOOD WATCH UNTIL 7 AM THURSDAY FOR OKZ049-OKZ073-OKZ075-OKZ076.

AR...NONE.
&&

SHORT TERM...21
LONG TERM....30
AVIATION...21
Hazardous weather outlook, Apr 3, 5:09 AM CDT, 3 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
509 AM CDT WED APR 3 2013

ARZ001-002-010-011-019-020-029-OKZ049-053>076-041000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
507 AM CDT WED APR 3 2013

...FLOOD WATCH TODAY AND TONIGHT PITTSBURG LATIMER LE FLORE PUSHMATAHA COUNTIES...

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT.
FLASH FLOOD.
	RISK...ELEVATED.
	AREA...SOUTH OF INTERSTATE 40.
	ONSET...THIS MORNING.

HEAVY RAIN.
	RISK...LIMITED.
	AREA...SOUTH OF INTERSTATE 40.
	ONSET...THIS MORNING.

DISCUSSION...
AN UPPER LOW OVER THE SOUTHERN ROCKIES WILL CONTINUE EAST
TODAY..AND MOVE DIRECTLY OVER OKLAHOMA NORTHWEST ARKANSAS
TONIGHT.  OCCASIONAL RAIN WILL CONTINUE TODAY AND TONIGHT
WITH THE HEAVIEST RAIN  GENERALLY  SOUTH OF INTERSTATE 40.
THE MOST VULNERABLE  AREA  FOR FLOODING WILL BE PITTSBURG
LATIMER SOUTHERN LEFLORE AND NORTHERN PUSHMATAHA COUNTIES
WHERE 2 TO 4 INCHES OF RAIN FELL YESTERDAY. A FLOOD WATCH
HAS BEEN ISSUED FOR THOSE COUNTIES. STREAMS AND RIVERS IN
THE WATCH AREA WILL NEED TO BE MONITORED.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
THURSDAY...NO HAZARDS.
FRIDAY...NO HAZARDS.
SATURDAY...HIGH WIND POTENTIAL.
SUNDAY...THUNDERSTORM POTENTIAL.
MONDAY...THUNDERSTORM POTENTIAL.
TUESDAY...THUNDERSTORM POTENTIAL...HIGH WIND POTENTIAL.

EXTENDED DISCUSSION...
THE NEXT UPPER DISTURBANCE WILL BOOST WINDS ON SATURDAY
AND BRING A RISK OF THUNDERSTORMS SUNDAY. A MORE POTENT
SYSTEM WILL RAISE THUNDERSTORM POTENTIAL EARLY NEXT WEEK.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 3, 3:29 AM CDTFlood WatchTSALatimer, Pittsburg, Pushmataha36 hr
Apr 3, 8:08 AM CDTRiver Flood WarningTSALeFlore37 hr
Apr 3, 11:25 AM CDTAreal Flood WarningTSAPittsburg8 hr

Nearby

River Flood Advisories in Oklahoma, 2013Every river flood advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.